EconPapers    
Economics at your fingertips  
 

Imprecise probabilistic beliefs as a context for decision-making under ambiguity

Klaus Nehring

Journal of Economic Theory, 2009, vol. 144, issue 3, 1054-1091

Abstract: Coherent imprecise probabilistic beliefs are modeled as incomplete comparative likelihood relations admitting a multiple-prior representation. Under a structural assumption of Equidivisibility, we provide an axiomatization of such relations and show uniqueness of the representation. In the second part of the paper, we formulate a behaviorally general "Likelihood Compatibility" axiom relating preferences and probabilistic beliefs and characterize its implications for the class of "invariant biseparable" preferences that includes the MEU and CEU models among others.

Keywords: Ambiguity; Comparative; likelihood; Qualitative; probability; Multiple; priors; Probabilistic; sophistication; Probabilistic; beliefs; Unambiguous; events (search for similar items in EconPapers)
Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (23) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022-0531(08)00136-1
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:144:y:2009:i:3:p:1054-1091

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2020-06-27
Handle: RePEc:eee:jetheo:v:144:y:2009:i:3:p:1054-1091